Juggling T3 with T4

I have been fortunate enough to find an endo to prescribe T3 to add to my T4. He also allows me to adjust my own T4 according to my symptoms. This has been working well for about 18 months. Then some of my stranger hypo symptoms started to creep back. Joint pains, carpal tunnel, depression and sore eyes began to really bother me. No problem, I thought, simply increase the T4 by 25 mcg. Well this was super efficient in reducing the symptoms but I started getting palps in the evenings. I dont think its the T3 unless the 20 mcg I take with my 100 mcg levo could do with increasing instead.

Thoughts please??

5 Replies

  • Well I can't believe I'm the first to ask you to pm me your endo's name. :-) But please do. :-)

    Hmm, when was your last blood test? For me, this would be when I'd wonder what was going on in there, but my symptoms are never straightforward and I often don't know when I'm under- or overmedicated until it has been a while.

    Do you get palps when hypo? Are these palps like fast pulse, pounding heart or irregular heartbeat? Are pulse rate and temps normal?

    I'd hesitate to raise t3 as well immediately. I'm thinking if it was me I'd keep the levo at the new level, get a blood test in 6-8wks and then see where I am.

  • Hmm good advice and I will pm his name. However he has just kind of cut me loose with very little ongoing support and no blood tests. He did say he wouldnt prescribe higher than 20 mcg T3 so if I needed it I would join the ranks of needy importers.

    The palps are pounding heart and lasts no longer than an hour. Pulse and temps are good. I think I have them when hyper but the evening is a long way from when I take my meds at 5 in the morning. Looks like I'll have to pay for a blood test :(

  • I remember from when I started levo that I became aware of a much 'stronger' heartbeat than before. It felt like it was pounding but my heart rate was no faster than normal if that makes sense. I assume that's because I was so badly lacking in hormone that my heart kind of halfheartedly contracted, and once on hormone began to pump more normally. I also had irregular heartbeats when hypo which have almost entirely gone now I'm on a good dose of meds. So when you said palps I just thought it was worth asking.

    Could also be a cortisol issue I guess?

    I found this thread too, which I thought had some interesting replies. healthunlocked.com/thyroidu...

    It would seem a lot of us have this issue when hypo so maybe you do need another step up in dose, but I guess I'd wait and see while the levo increase settles in.

  • Hi, please could you pm me his name too? :-) Thanks!!

    Are you taking any Mg? I always get palpitations when my Mg levels are low. I use a teansdermal Mg oil, and that works great for me!

    I hope you feel better soon! X

  • That oil sounds great and you could be right. It wont hurt for me to try it but a blood test would be good too. Looks like I'll have to pay for one

You may also like...